Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Aug 4, 2011, 5:53 AM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 5:53 AM CDT (10:53 UTC)
- Expired
- Aug 4, 2011, 6:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 11:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5553 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS54 KHUN 041053
SVRHUN
ALC033-077-041130-
/O.NEW.KHUN.SV.W.0271.110804T1053Z-110804T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 AM CDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COLBERT COUNTY IN NORTHWEST ALABAMA...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 630 AM CDT
* AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF WRIGHT TO 6
MILES NORTHWEST OF ZIP CITY TO 6 MILES NORTHWEST OF GREEN
HILL...AND MOVING SOUTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ZIP CITY...THREET...
WRIGHT...WATERLOO...
RIVERTON...
OAKLAND...CENTER STAR...
CHEROKEE...MARGERUM...
MUSCLE SHOALS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR INTERIOR ROOM.
&&
LAT...LON 3501 8744 3470 8743 3468 8745 3469 8767
3467 8813 3489 8811 3491 8815 3501 8815
TIME...MOT...LOC 1052Z 351DEG 26KT 3501 8800 3502 8773
3503 8759
$$
SL1 follow-up statement
353
WWUS54 KHUN 041118
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
618 AM CDT THU AUG 4 2011
ALC033-077-041130-
/O.CON.KHUN.SV.W.0271.000000T0000Z-110804T1130Z/
COLBERT AL-LAUDERDALE AL-
618 AM CDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR LAUDERDALE AND NORTHERN COLBERT COUNTIES...
AT 617 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CHEROKEE TO
UNDERWOOD-PETERSVILLE TO KILLEN...MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORD
CITY...SHEFFIELD...BARTON...MUSCLE SHOALS...MT HESTER...RED
ROCK...PRIDE LANDING...ALLSBORO...TUSCUMBIA AND LEIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3501 8744 3470 8743 3468 8745 3469 8767
3467 8813 3489 8811 3491 8815 3501 8815
TIME...MOT...LOC 1118Z 351DEG 26KT 3482 8796 3483 8769
3484 8755
$$
SLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:10 AM CDT, 43 minutes earlier.
Area forecast discussion, Aug 4, 5:10 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
510 AM CDT THU AUG 4 2011
.DISCUSSION...
THE CURRENT WEATHER REGIME ACROSS THE TENNESSEE VALLEY CONTINUES TO
BE CONTROLLED BY A SEASONABLY STRONG MID-LEVEL RIDGE CENTERED
ACROSS THE ARKLATEX REGION. A SUBTLE SHORTWAVE TROUGH ROTATING AROUND
THE NORTHEASTERN PERIPHERY OF THE RIDGE SPARKED WIDESPREAD DAMAGING
THUNDERSTORMS ACROSS THE REGION EARLY THIS MORNING. THIS FEATURE IS
EXPECTED TO MOVE SOUTH-SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIANS
AND INTO GEORGIA LATER TODAY...AS MID/UPPER-LEVEL RIDGING REMAINS IN
PLACE OVER THE ARKLATEX. WILL MAINTAIN 20-40 POPS FOR ALL ZONES
TODAY...TO ACCOUNT FOR LINGERING MORNING ACTIVITY CURRENTLY SEEN
UPSTREAM ACROSS MIDDLE TENNESSEE AND EXPECTED NEW DEVELOPMENT ALONG A
WEAK STALLED COLD FRONT OR COMPOSITE OUTFLOW BOUNDARY THIS AFTERNOON
IN THE SOUTHEAST. HOWEVER...WEAK SUBSIDENCE IN THE WAKE OF THE
SHORTWAVE TROUGH MAY LEAD TO FAIRLY DRY CONDITIONS ACROSS THE
NORTHERN PORTION OF THE AREA TODAY. LINGERING DECKS OF MORNING
ALTOSTRATUS AND CIRROSTRATUS CLOUDS WILL LIMIT HEATING FOR AT LEAST
THE FIRST PORTION OF THE DAY...AND WITH THIS IN MIND HAVE LOWERED
HIGH TEMPERATURES OFFERED BY MOS AND CANCELLED THE EXCESSIVE HEAT
WARNING. HEAT ADVISORY HAS BEEN MAINTAINED FOR SOUTHWEST HALF OF
FORECAST AREA...BUT EVEN THIS MAY BE QUESTIONABLE. MEANWHILE...MODELS
ARE IN UNANIMOUS AGREEMENT THAT A POTENT MID-LEVEL VORT MAX WILL
SPREAD EASTWARD ACROSS NORTHERN KANSAS/NORTHERN MISSOURI TODAY...AND
DIG EAST-SOUTHEASTWARD AROUND THE NORTHEAST FLANK OF THE WEAKENING
AND RETROGRADING SOUTHERN PLAINS MID-TROPOSPHERIC HIGH FROM TONIGHT
THROUGH TOMORROW. THIS SET-UP APPEARS FAVORABLE FOR A HIGHER COVERAGE
OF SHOWERS/STORMS ON FRIDAY...AS A NORTHWEST FLOW MCS OR ITS REMNANTS
SPREAD SOUTHEASTWARD OVER THE AREA. HAVE INCREASED POPS INTO THE HIGH
CHANCE RANGE...INCREASED CLOUD COVER...AND LOWERED HIGH TEMPERATURES
ACCORDINGLY...WITH NONE OF THE AREA CURRENTLY FORECAST TO MEET HEAT
ADVISORY CRITERIA ON FRIDAY. GIVEN STRENGTH OF NORTHWEST FLOW AT 500
MB AND AMOUNT OF INSTABILITY NOTED ON FORECAST SOUNDINGS...A FEW
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. RAIN
CHANCES WILL REMAIN IN THE 20-40 PERCENT RANGE AND HIGH TEMPERATURES
WILL REMAIN SLIGHTLY COOLER FOR THE REMAINDER OF THE SHORT TERM
PERIOD...AS THE MID-LEVEL SUBTROPICAL ANTICYCLONE CONTINUES TO WEAKEN
AND RETROGRADE TOWARD THE SOUTHERN ROCKIES/FOUR CORNERS REGION IN
RESPONSE TO THE EASTWARD PROGRESSION OF A WELL-DEFINED UPPER TROUGH
-- CURRENTLY MOVING ONSHORE ACROSS WASHINGTON/OREGON.
TEMPERATURES WILL CONTINUE TO GRADUALLY DIMINISH AND THE CHANCES FOR
AFTERNOON CONVECTION WILL IMPROVE THIS WEEKEND...AS THE PREVIOUSLY
MENTIONED UPPER TROUGH SHIFTS EASTWARD OVER THE GREAT LAKES REGION
AND AN INVERTED TROUGH MOVES WESTWARD ALONG THE GULF COAST. THE MID-
LEVEL RIDGE WILL REMAIN ESTABLISHED OVER THE SOUTHWESTERN U.S.
THROUGH NEXT WEEK...WITH SEVERAL STRONG UPPER LOWS FORECAST BY THE
GFS/ECMWF/GEM TO DIG EAST-SOUTHEASTWARD AROUND A DEEP-LAYER CYCLONE
CENTERED OVER HUDSON BAY. HOWEVER...NONE OF THE ASSOCIATED SURFACE
COLD FRONTS APPEAR TO PENETRATE THROUGH THE TENNESSEE VALLEY...AT
LEAST NOT UNTIL PERHAPS MID-WEEK. THUS...THE REGION SHOULD REMAIN IN
A WARM/MOIST SOUTHWESTERLY FLOW REGIME...WITH A CHANCE OF MAINLY
AFTERNOON AND EARLY EVENING SHOWERS AND STORMS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 97 74 95 74 96 / 30 30 50 20 40
SHOALS 98 73 94 73 98 / 20 30 50 20 40
VINEMONT 95 72 92 72 93 / 30 30 50 20 40
FAYETTEVILLE 94 69 94 73 94 / 30 30 50 20 40
ALBERTVILLE 95 70 93 73 93 / 40 30 50 20 40
FORT PAYNE 94 68 93 72 92 / 40 30 50 20 40
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: COLBERT...CULLMAN...FRANKLIN AL...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...NONE.
&&
70/DDHazardous weather outlook, Aug 4, 12:24 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1224 AM CDT THU AUG 4 2011 ALZ001>010-016-TNZ076-096-097-041015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1224 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE TENNESSEE VALLEY THROUGH 5 AM CDT. SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TORRENTIAL RAINFALL...PRODUCING FLASH FLOODING...CAN ALSO BE EXPECTED. VERY WARM TEMPERATURES WILL CONTINUE ACROSS MUCH OF THE TENNESSEE VALLEY THIS EVENING. WITH NIGHTTIME LOW TEMPERATURES ONLY FALLING INTO THE MID AND UPPER 70S...NOT MUCH RELIEF IS EXPECTED FROM THE HEAT...THEREFORE A HEAT ADVISORY CONTINUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DANGEROUS LEVELS OF HEAT STRESS WILL PERSIST FROM THURSDAY THROUGH THE UPCOMING WEEKEND...AS HIGH HUMIDITY WILL COMBINE WITH TEMPERATURES RISING INTO THE MID TO UPPER 90S...WHICH WILL PRODUCE WIDESPREAD HEAT INDEX VALUES OF 105-110 DEGREES. HEAT INDICES COULD POTENTIALLY EXCEED 110 DEGREES FOR WESTERN PORTIONS OF THE AREA ON THURSDAY...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT. OTHERWISE...THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS FROM THURSDAY THROUGH TUESDAY. GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED. 70/DD
In the hours before
Special weather statement, Aug 4, 3:14 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 AM CDT THU AUG 4 2011
ALZ007-016-040900-
CULLMAN-MORGAN-
314 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
400 AM CDT...
AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ARAB TO 15 MILES SOUTHWEST OF HARTSELLE...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WEST POINT...SOUTH VINEMONT.
HOLLY POND...CULLMAN.
WALTER...CRANE HILL.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.
&&
LAT...LON 3399 8713 3435 8711 3438 8658 3431 8658
3430 8649 3426 8647 3424 8652 3412 8660
3411 8663 3407 8669 3406 8668 3405 8670
3404 8670 3395 8679 3392 8688 3391 8709
TIME...MOT...LOC 0814Z 345DEG 19KT 3428 8659 3426 8711
RSBLocal storm report, Aug 4, 3:20 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 AM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E60.00 MPH MADISON AL TRAINED SPOTTER
GUST ESTIMATED 1 MILE WEST OF WALL TRIANA AND PINE GROVE
ROADS IN HARVEST.
1154 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E70.00 MPH MADISON AL TRAINED SPOTTER
1200 AM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL PUBLIC
NUMEROUS POWER OUTAGES REPORTED ACROSS MADISON COUNTY.
1210 AM TSTM WND DMG NE HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON WINDOVER AVENUE. TIME ESTIMATED.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
POWER LINES BLOWN DOWN IN MONROVIA ON KNOTTS CREEK AND
BALCH ROAD.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE DOWN ON CARTER ROAD IN HARVEST. A UTILITY POLE
IS LEANING SEVERELY AS WELL AT THE SAME LOCATION.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL TRAINED SPOTTER
TRAMPOLINE FLEW OVER A HOUSE AND LANDED ON A VEHICLE ON
BANMALK DRIVE IN HARVEST. NO INJURIES OCCURRED.
1230 AM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
08/04/2011 LINCOLN TN 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN LINCOLN
COUNTY. SEVERAL STREETS INCLUDE OAK STREET... CLAY
STREET...LEWISBURG HWY...KIDD RD...NORTH MAIN
STREET...THORNTON TAYLOR PARKWAY...AND OLD MULBERRY ROAD.
1230 AM TSTM WND GST 3 NW CULLMAN 34.21N 86.88W
08/04/2011 E46.00 MPH CULLMAN AL PUBLIC
MEASURED 3 MILES NW OF THE CULLMAN AIRPORT
1255 AM TSTM WND DMG WEST POINT 34.24N 86.96W
08/04/2011 CULLMAN AL PUBLIC
20 YEAR OLD MEDIUM SIZED TREE BLOWN DOWN ON COUNTY ROAD
1117 IN WEST POINT.
0257 AM TSTM WND DMG 4 WSW TUSCUMBIA 34.71N 87.77W
08/04/2011 COLBERT AL EMERGENCY MNGR
TREE DOWN ON A HOUSE ON LOCUST LANE IN THE LOCUST SHORES
COMMUNITY. WOMAN IS TRAPPED UNDER THE TREE AND THE FIRE
DEPARTMENT IS ON THE SCENE. POSSIBLE INJURIES.
&&
AMINSpecial weather statement, Aug 4, 3:20 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 AM CDT THU AUG 4 2011
ALZ001-005>007-040900-
LAUDERDALE-LIMESTONE-MADISON-MORGAN-
320 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LIMESTONE...MADISON
AND MORGAN COUNTIES UNTIL 400 AM CDT...
AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LESTER...OR 15 MILES NORTHWEST OF ATHENS...
MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEGGTOWN...CAIRO...CARTWRIGHT...ELKMONT...
RIPLEY....ATHENS...AND TANNER.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8701 3452 8656 3450 8707 3458 8711
3469 8711 3473 8715 3475 8720 3500 8734
TIME...MOT...LOC 0819Z 322DEG 15KT 3495 8712
RSBSpecial weather statement, Aug 4, 3:50 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 AM CDT THU AUG 4 2011
ALZ004-007-016-040930-
CULLMAN-LAWRENCE-MORGAN-
350 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...LAWRENCE AND MORGAN
COUNTIES UNTIL 430 AM CDT...
AT 349 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
ADDISON TO DANVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH
OF MOULTON TO 8 MILES SOUTHWEST OF HARTSELLE...MOVING SOUTHEAST AT 25
MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MASSEY.
FALKVILLE.
LACON...BATTLEGROUND.
JONES CHAPEL.
WEST POINT.
BALDWIN...CRANE HILL.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTHERN ALABAMA.
&&
LAT...LON 3429 8712 3430 8729 3451 8738 3459 8706
3420 8677 3404 8711
TIME...MOT...LOC 0850Z 315DEG 20KT 3427 8724 3439 8705
SLLocal storm report, Aug 4, 4:11 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 AM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E60.00 MPH MADISON AL TRAINED SPOTTER
GUST ESTIMATED 1 MILE WEST OF WALL TRIANA AND PINE GROVE
ROADS IN HARVEST.
1154 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E70.00 MPH MADISON AL TRAINED SPOTTER
1200 AM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL PUBLIC
NUMEROUS POWER OUTAGES REPORTED ACROSS MADISON COUNTY.
1210 AM TSTM WND DMG NE HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON WINDOVER AVENUE. TIME ESTIMATED.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
POWER LINES BLOWN DOWN IN MONROVIA ON KNOTTS CREEK AND
BALCH ROAD.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE DOWN ON CARTER ROAD IN HARVEST. A UTILITY POLE
IS LEANING SEVERELY AS WELL AT THE SAME LOCATION.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL TRAINED SPOTTER
TRAMPOLINE FLEW OVER A HOUSE AND LANDED ON A VEHICLE ON
BANMALK DRIVE IN HARVEST. NO INJURIES OCCURRED.
1220 AM TSTM WND DMG ATHENS 34.80N 86.97W
08/04/2011 LIMESTONE AL EMERGENCY MNGR
NUMEROUS REPORTS OF WIND DAMAGE ACROSS LIMESTONE COUNTY.
LIGHTNING HAS ALSO STARTED SEVERAL FIRES...AND POWER IS
OUT TO A LARGE PORTION OF THE COUNTY.
1220 AM TSTM WND DMG HORTON 34.20N 86.30W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON NIXON CHAPEL ROAD.
1230 AM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
08/04/2011 LINCOLN TN 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN LINCOLN
COUNTY. SEVERAL STREETS INCLUDE OAK STREET... CLAY
STREET...LEWISBURG HWY...KIDD RD...NORTH MAIN
STREET...THORNTON TAYLOR PARKWAY...AND OLD MULBERRY ROAD.
1230 AM TSTM WND GST 3 NW CULLMAN 34.21N 86.88W
08/04/2011 E46.00 MPH CULLMAN AL PUBLIC
MEASURED 3 MILES NW OF THE CULLMAN AIRPORT
1255 AM TSTM WND DMG WEST POINT 34.24N 86.96W
08/04/2011 CULLMAN AL PUBLIC
20 YEAR OLD MEDIUM SIZED TREE BLOWN DOWN ON COUNTY ROAD
1117 IN WEST POINT.
0138 AM LIGHTNING HEBRON 34.49N 86.38W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE ON FIRE ON MERYL MOUNTAIN ROAD IN THE HEBRON
COMMUNITY.
0138 AM TSTM WND DMG GRANT 34.53N 86.25W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE BLOCKING FLOYD ROAD IN THE BEULAH COMMUNITY.
0144 AM TSTM WND DMG DOUGLAS 34.17N 86.32W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON ROBERTSON LANE IN THE DOUGLAS COMMUNITY.
0150 AM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
08/04/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND GUNTERSVILLE...
INCLUDING THE WARRENTON COMMUNITY AND ON WILLOW BEACH
ROAD BETWEEN SUNSET AND HWY 79.
0202 AM TSTM WND DMG GRANT 34.53N 86.25W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREES DOWN ON BISHOP MOUNTAIN ROAD IN GRANT.
0210 AM TSTM WND DMG KILPATRICK 34.27N 86.08W
08/04/2011 DEKALB AL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN KILPATRICK ON THE
MARSHALL-DEKALB COUNTY LINE.
0257 AM TSTM WND DMG 4 WSW TUSCUMBIA 34.71N 87.77W
08/04/2011 COLBERT AL EMERGENCY MNGR
TREE DOWN ON A HOUSE ON LOCUST LANE IN THE LOCUST SHORES
COMMUNITY. WOMAN IS TRAPPED UNDER THE TREE AND THE FIRE
DEPARTMENT IS ON THE SCENE. POSSIBLE INJURIES.
&&
AMINLocal storm report, Aug 4, 4:27 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E60.00 MPH MADISON AL TRAINED SPOTTER
GUST ESTIMATED 1 MILE WEST OF WALL TRIANA AND PINE GROVE
ROADS IN HARVEST.
1154 PM TSTM WND GST HARVEST 34.86N 86.75W
08/03/2011 E70.00 MPH MADISON AL TRAINED SPOTTER
1200 AM TSTM WND DMG HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL PUBLIC
NUMEROUS POWER OUTAGES REPORTED ACROSS MADISON COUNTY.
1210 AM TSTM WND DMG NE HUNTSVILLE 34.73N 86.59W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ON WINDOVER AVENUE. TIME ESTIMATED.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
POWER LINES BLOWN DOWN IN MONROVIA ON KNOTTS CREEK AND
BALCH ROAD.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL TRAINED SPOTTER
TRAMPOLINE FLEW OVER A HOUSE AND LANDED ON A VEHICLE ON
BANMALK DRIVE IN HARVEST. NO INJURIES OCCURRED.
1215 AM TSTM WND DMG HARVEST 34.86N 86.75W
08/04/2011 MADISON AL EMERGENCY MNGR
LARGE TREE DOWN ON CARTER ROAD IN HARVEST. A UTILITY POLE
IS LEANING SEVERELY AS WELL AT THE SAME LOCATION.
1220 AM TSTM WND DMG HORTON 34.20N 86.30W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON NIXON CHAPEL ROAD.
1220 AM TSTM WND DMG ATHENS 34.80N 86.97W
08/04/2011 LIMESTONE AL EMERGENCY MNGR
NUMEROUS REPORTS OF WIND DAMAGE ACROSS LIMESTONE COUNTY.
LIGHTNING HAS ALSO STARTED SEVERAL FIRES...AND POWER IS
OUT TO A LARGE PORTION OF THE COUNTY.
1230 AM TSTM WND DMG FAYETTEVILLE 35.15N 86.56W
08/04/2011 LINCOLN TN 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN LINCOLN
COUNTY. SEVERAL STREETS INCLUDE OAK STREET... CLAY
STREET...LEWISBURG HWY...KIDD RD...NORTH MAIN
STREET...THORNTON TAYLOR PARKWAY...AND OLD MULBERRY ROAD.
1230 AM TSTM WND GST 3 NW CULLMAN 34.21N 86.88W
08/04/2011 E46.00 MPH CULLMAN AL PUBLIC
MEASURED 3 MILES NW OF THE CULLMAN AIRPORT
1255 AM TSTM WND DMG WEST POINT 34.24N 86.96W
08/04/2011 CULLMAN AL PUBLIC
20 YEAR OLD MEDIUM SIZED TREE BLOWN DOWN ON COUNTY ROAD
1117 IN WEST POINT.
0100 AM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
08/04/2011 MARSHALL AL EMERGENCY MNGR
POWER OUTAGE ALONG HIGHWAY 431 IN GUNTERSVILLE MAINLY
NEAR ALBERTVILLE CITY LIMIT.
0138 AM LIGHTNING HEBRON 34.49N 86.38W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE ON FIRE ON MERYL MOUNTAIN ROAD IN THE HEBRON
COMMUNITY.
0138 AM TSTM WND DMG GRANT 34.53N 86.25W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE BLOCKING FLOYD ROAD IN THE BEULAH COMMUNITY.
0144 AM TSTM WND DMG DOUGLAS 34.17N 86.32W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREE DOWN ON ROBERTSON LANE IN THE DOUGLAS COMMUNITY.
0150 AM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
08/04/2011 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND GUNTERSVILLE...
INCLUDING THE WARRENTON COMMUNITY AND ON WILLOW BEACH
ROAD BETWEEN SUNSET AND HWY 79.
0202 AM TSTM WND DMG GRANT 34.53N 86.25W
08/04/2011 MARSHALL AL EMERGENCY MNGR
TREES DOWN ON BISHOP MOUNTAIN ROAD IN GRANT.
0210 AM TSTM WND DMG KILPATRICK 34.27N 86.08W
08/04/2011 DEKALB AL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN KILPATRICK ON THE
MARSHALL-DEKALB COUNTY LINE.
0257 AM TSTM WND DMG 4 WSW TUSCUMBIA 34.71N 87.77W
08/04/2011 COLBERT AL EMERGENCY MNGR
TREE DOWN ON A HOUSE ON LOCUST LANE IN THE LOCUST SHORES
COMMUNITY. WOMAN IS TRAPPED UNDER THE TREE AND THE FIRE
DEPARTMENT IS ON THE SCENE. POSSIBLE INJURIES.
&&
SLATIMERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:39 PM CDT | Heat Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 7 hr |
| Aug 3, 11:31 PM CDT | Special Weather Statement | HUN | Jackson | 29 min |
| Aug 3, 11:36 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 24 min |
| Aug 3, 11:45 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison | 30 min |
| Aug 3, 11:58 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 32 min |
| Aug 4, 12:04 AM CDT | Flash Flood Warning | HUN | Jackson, Lauderdale, Lawrence, Limestone, Madison | 3 hr |
| Aug 4, 12:13 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison, Marshall, Morgan | 47 min |
| Aug 4, 12:20 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Madison, Marshall, Morgan | 40 min |
| Aug 4, 12:30 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 45 min |
| Aug 4, 12:45 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| Aug 4, 12:46 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Aug 4, 1:22 AM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Aug 4, 1:35 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 40 min |
| Aug 4, 1:55 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 50 min |
| Aug 4, 2:13 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 47 min |
| Aug 4, 2:30 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 45 min |
| Aug 4, 2:38 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more | 3 hr |
| Aug 4, 2:46 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 44 min |
| Aug 4, 2:57 AM CDT | Areal Flood Warning | HUN | Jackson, Lauderdale, Lawrence, Limestone, Madison | 6 hr |
| Aug 4, 3:05 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 40 min |
| Aug 4, 3:09 AM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Aug 4, 3:14 AM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| Aug 4, 3:20 AM CDT | Special Weather Statement | HUN | Limestone | 40 min |
| Aug 4, 3:21 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 39 min |
| Aug 4, 3:50 AM CDT | Special Weather Statement | HUN | Morgan | 40 min |
| Aug 4, 5:35 AM CDT | Areal Flood Warning | HUN | Cullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more | 3 hr |
| Aug 4, 5:37 AM CDT | Heat Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 3 more | 5 hr |
| Aug 4, 6:00 AM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Aug 4, 6:01 AM CDT | Special Weather Statement | HUN | Morgan | 44 min |
| Aug 4, 6:25 AM CDT | Special Weather Statement | HUN | Limestone | 50 min |
| Aug 4, 6:29 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 46 min |
| Aug 4, 7:11 AM CDT | Special Weather Statement | HUN | Limestone, Morgan | 64 min |
| Aug 4, 7:15 AM CDT | Special Weather Statement | HUN | Lawrence | 30 min |
| Aug 4, 7:50 AM CDT | Special Weather Statement | HUN | Limestone | 55 min |
| Aug 4, 8:21 AM CDT | Special Weather Statement | HUN | DeKalb | 24 min |
| Aug 4, 8:37 AM CDT | Special Weather Statement | HUN | Morgan | 53 min |
| Aug 4, 9:45 AM CDT | Special Weather Statement | HUN | Morgan | 30 min |
| Aug 4, 9:55 AM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Aug 4, 10:03 AM CDT | Severe Thunderstorm Warning | HUN | Madison | 42 min |
| Aug 4, 10:09 AM CDT | Special Weather Statement | HUN | DeKalb | 51 min |
| Aug 4, 10:15 AM CDT | Special Weather Statement | HUN | DeKalb | 45 min |
| Aug 4, 10:25 AM CDT | Special Weather Statement | HUN | Jackson | 35 min |
| Aug 4, 10:43 AM CDT | Special Weather Statement | HUN | Marshall | 47 min |
| Aug 4, 10:50 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| Aug 4, 10:54 AM CDT | Special Weather Statement | HUN | Marshall | 36 min |
| Aug 4, 11:05 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 25 min |
| Aug 4, 11:11 AM CDT | Special Weather Statement | HUN | DeKalb | 49 min |
| Aug 4, 11:14 AM CDT | Special Weather Statement | HUN | Cullman | 31 min |
| Aug 4, 11:17 AM CDT | Special Weather Statement | HUN | Jackson | 28 min |
| Aug 4, 11:24 AM CDT | Special Weather Statement | HUN | Marshall | 51 min |
| Aug 4, 11:34 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 26 min |
| Aug 4, 11:53 AM CDT | Special Weather Statement | HUN | DeKalb | 22 min |
| Aug 4, 12:01 PM CDT | Special Weather Statement | HUN | DeKalb | 44 min |
| Aug 4, 12:04 PM CDT | Special Weather Statement | HUN | Madison | 26 min |
| Aug 4, 12:45 PM CDT | Special Weather Statement | HUN | DeKalb | 45 min |
| Aug 4, 12:55 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Aug 4, 1:05 PM CDT | Special Weather Statement | HUN | Jackson | 55 min |
| Aug 4, 1:14 PM CDT | Special Weather Statement | HUN | Marshall | 46 min |
| Aug 4, 1:25 PM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| Aug 4, 1:57 PM CDT | Special Weather Statement | HUN | Marshall | 48 min |
| Aug 4, 2:09 PM CDT | Special Weather Statement | HUN | DeKalb | 21 min |
| Aug 4, 2:27 PM CDT | Special Weather Statement | HUN | Blount | 33 min |
| Aug 4, 2:43 PM CDT | Special Weather Statement | HUN | Franklin | 47 min |
| Aug 4, 3:01 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
| Aug 4, 3:06 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 39 min |
| Aug 4, 3:16 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Aug 4, 3:18 PM CDT | Special Weather Statement | HUN | Lawrence | 42 min |
| Aug 4, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 15 min |
| Aug 4, 4:03 PM CDT | Special Weather Statement | HUN | Lauderdale | 27 min |
| Aug 4, 4:17 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Aug 4, 4:47 PM CDT | Special Weather Statement | HUN | Colbert | 43 min |
| Aug 4, 4:56 PM CDT | Special Weather Statement | HUN | Lauderdale | 34 min |
| Aug 4, 5:36 PM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 24 min |
| Aug 4, 5:47 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 3 hr |
| Aug 4, 5:56 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 34 min |
| Aug 4, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.